• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

is this a methylation issue (niacin)(depression)

Messages
3
Basically i took high doses of niacin b3 the flush kind for depression after watching food matters documentary and everything was going well i felt better than ever after a while i began to experience zero anxiety and apathy and like adhodenia and i feel like in a different state of mind also i begain to have weird thoughts that i didnt have before taking the niacin at 3g and i didnt really work my way up i think i started at like 500mgs it changed my life for the better but then i begain experiencing the weird symtoms. i take a full multi coenzymated aswell but i know it all started with the niacin one weird symtoms is the inability to laugh and i also dont experiance much adrenaline not even when i work out if anyone knows whats going on and what i can do i would appreciate the help. some people on other forums say that its a possible that the niacin detoced heavy metals but i am unsure.
 

Mary

Moderator Resource
Messages
17,280
Location
Southern California
It very well could be a methylation issue. Have you stopped the niacin? That would be the first thing to do. How long have you been taking it? It might have caused an imbalance in your other B vitamins and also caused undermethylation.
 

caledonia

Senior Member
What @Mary said. There are a couple of types of niacin. Nicotinic acid slows methylation, which would include methylation of neurotransmitters, so that could cause depression. Nicotinic acid is generally what is called niacin.

The other one is used for multiple chemical sensitivities - niacinamide is a phase 1 detox inhibitor, which allows phase 2 to catch up and process any chemicals you encounter.

I'm not sure how that would cause depression.
 
Messages
3
@Mary @caledonia i have completely stopped taking it and i took some b's with the high dose niacin but not sure if enough . Iv been having strange thoughts and been waking up at night thinking weird thoughts hopeless thoughts and that wasnt me before niacin wish i never took it.